Originally Posted by Pemberley
I was diagnosed with MS this summer and just started Copaxone on Thursday of this week. I have had 3 injections so far. The first one I did into my left side of my abdomen (with the nurse watching), the second one into my left rear hip, and then last night into my right thigh. The only reaction I have had when getting these shots is a bee-sting feeling that lasts about 5-10 minutes and then goes away. However, yesterday (before the 3rd shot) I felt as though the muscles in my left leg ached. It feels kind of like your muscles do when after doing a new exercise and the next day because of the lactic acid build up your muscles ache. This feeling has continued to feel the same today and is still only in the left leg. It does not affect my walking. Also, I have not had any MS symptoms with my legs. I only have had optic neuritis that eventually cleared up. Could this sore left leg be from the Copaxone since I injected twice on the left side of my body and probably should have switched back and forth between left and right side? Or could this be a new MS symptom? Do Copaxone users get new exacerbations after starting this drug? Should I be worried?
Pemberly: I was on Copaxone for a few years. It can definitely cause the symptoms you are describing. Now that it has been 24 hours since you injected at that site, you can gently massage the area. You may also want to try a warm compress there as well.
Sometimes the shots are just brutal...it is hit or miss. If you are injecting with the autoinjector, check to be sure that the setting has not changed and you are not injecting too deep. If the reaction happens with the next shot, talk to Shared Solutions about the settings on the injector pen to perhaps make it more shallow.
Hopefully it will not happen again! Good luck with the Copaxone...I loved it.